Pharmacology & Medication Administration Flashcards
6 cards from real PSB-PN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 6 Pharmacology & Medication Administration flashcards as text
A practical nurse is about to administer insulin. Which type of insulin appears cloudy and requires mixing by gently rolling the vial?
Answer: NPH insulin (intermediate-acting)
NPH (isophane) insulin is an intermediate-acting suspension that appears cloudy and must be gently rolled to resuspend the particles before drawing up the dose.
A patient taking a monoamine oxidase inhibitor (MAOI) antidepressant asks if they can eat aged cheese. The practical nurse explains they must avoid it because it can cause:
Answer: A severe hypertensive crisis
Aged cheese contains tyramine; MAOIs block its breakdown, leading to a dangerous surge in blood pressure known as a hypertensive crisis.
The practical nurse is administering eye drops to a patient. After instilling the drops, the patient should be instructed to:
Answer: Apply gentle pressure to the inner corner of the eye (nasolacrimal duct)
Applying pressure to the nasolacrimal duct for 1–2 minutes reduces systemic absorption and keeps the medication in the eye longer for better local effect.
A patient is prescribed metformin for type 2 diabetes. The practical nurse should notify the RN if the patient is scheduled for:
Answer: An iodine contrast dye procedure (CT scan with contrast)
Iodine contrast dye combined with metformin increases the risk of contrast-induced nephropathy and lactic acidosis; metformin is typically held before and after such procedures.
Which lab value is MOST important to monitor in a patient who is receiving long-term furosemide (Lasix) therapy?
Answer: Serum potassium
Furosemide is a loop diuretic that causes significant potassium excretion in the urine, making hypokalemia the primary electrolyte concern with ongoing use.
A practical nurse discovers a medication error after giving a patient the wrong dose. What is the FIRST priority action?
Answer: Assess the patient for adverse effects and notify the supervising RN immediately
Patient safety is always the first priority — the patient must be assessed for harm and the RN notified immediately so interventions can be implemented if needed.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- uafs.edu — Test delivery, eligibility, retake policy, score release, score validity · verified Oct 2026